I am a Caregiver for Homecare By Design, working with a senior client who is slowly becoming more and more agitated in the evenings, or often seems to be more confused than usual as the day goes on. She's been this way since she came home after a stay in the hosptial. Is there something I can do or try to reduce her agitation?
It sounds like your client may be experiencing Sundowners Syndrome, which is common in seniors with Alzheimer's/Dementia. This can easily be onset when they experience a drastic change in their schedule (such as a hospital stay) - something disrupts their internal clock which causes several negative effects. The good news is that through patience and teamwork, seniors can get back on track. Here are a few things you can try - and since your client receives regular care from Homecare By Design Caregivers, we will work with that client's other Caregivers to get everyone on the same page to improve your client's routine as a group effort.
For more tips, visit http://www.aplaceformom.com/senior-care-resources/articles/sundowners-sleep.